Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 69, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 26, 2020, 1:06 PM EDT. It took effect at Jul 27, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 1:06 PM EDT (17:06 UTC)
- In effect from
- Jul 27, 2020, 8:00 AM EDT
- Expired
- Jul 27, 2020, 7:55 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
478 WHUS71 KBUF 261706 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 106 PM EDT Sun Jul 26 2020 LEZ040-041-270300- /O.NEW.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 106 PM EDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
5 follow-up statements
242 WHUS71 KBUF 270216 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1016 PM EDT Sun Jul 26 2020 LEZ040-041-271030- /O.CON.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1016 PM EDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
497 WHUS71 KBUF 270800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 400 AM EDT Mon Jul 27 2020 LEZ020-271600- /O.EXA.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Upper Niagara River and Buffalo Harbor- 400 AM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-271600- /O.CON.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 400 AM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
843 WHUS71 KBUF 271036 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 636 AM EDT Mon Jul 27 2020 LEZ040-041-271900- /O.CON.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 636 AM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-271900- /O.CON.KBUF.SC.Y.0069.200727T1200Z-200728T0000Z/ Upper Niagara River and Buffalo Harbor- 636 AM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
425 WHUS71 KBUF 271652 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1252 PM EDT Mon Jul 27 2020 LEZ040-041-280000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-200728T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1252 PM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-280000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-200728T0000Z/ Upper Niagara River and Buffalo Harbor- 1252 PM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
832 WHUS71 KBUF 272355 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 755 PM EDT Mon Jul 27 2020 LEZ020-040-041-280100- /O.CAN.KBUF.SC.Y.0069.000000T0000Z-200728T0000Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 755 PM EDT Mon Jul 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 11:14 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 26, 11:14 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1114 AM EDT Sun Jul 26 2020 .SYNOPSIS... Surface high pressure will settling southward into the Mid-Atlantic today as a cold front slowly approaches. Dry, breezy and very warm weather today will begin to deteriorate east of Lake Ontario tonight as rain showers approach, and then Monday and Monday night as a cold front brings thunderstorms to the entire region. Sultry conditions Monday will bring dangerous levels of heat indices to areas just south of Lake Ontario. && .NEAR TERM /THROUGH MONDAY/... Surface high pressure is found across the Ohio valley this morning, and this feature will slowly settle southward into the Mid-Atlantic through the time period as an upper level low approaches the Great Lakes region. Water Vapor imagery this morning displays this upper level low over western Manitoba. As this upper level low, and reflected surface low advance closer to our region, the surface pressure gradient will tighten...with breezy southwest winds today, and windy conditions northeast of the Lakes Monday. This surface high pressure will continue dry, warm conditions through today. Sunday night will open warm across our region, with southwesterly flow between a southeast ridge of high pressure and this approaching upper level low. A few rain showers are possible across the North Country as the axis of deeper moisture ahead of this upper level low pushes eastward. Monday several showers and possibly a thunderstorm will be found east of Lake Ontario through the morning hours. The upstream cold front will remain well to our west, and ahead of this feature gusty southwest winds will drive a stable lake airmass inland. This will bring sunshine as well as winds gusting 30 to 40 mph across the Buffalo metro area and towards Rochester. It will not be as windy east of Lake Ontario, and the moisture axis over the region will likely limit much if any sunshine through the day. A few showers and thunderstorms will likely develop on this Lake Erie lake breeze across the Southern Tier, and pushing eastward into the Genesee Valley Monday afternoon. Stronger winds aloft and stronger height falls will hold off until the evening hours, lowering the severe threat through the day. The bigger concern Monday will be apparent temperatures climbing well into the 90s. This moisture axis sliding southward across Lake Ontario will aid in dewpoints increasing. A plume of warmer air aloft will be pushed across our region, with 850 hPa temperatures reaching 18-19C. Additionally, moisture will increase and this will send dewpoints into the lower to mid 70s. Highest dewpoints are likely along the southern Lake Ontario lake breeze...which will not drop too far southward due to a stiff southwesterly gradient wind. The combination of heat, air temperatures in the mid 80s to lower 90s...and high dewpoints...may send apparent temperatures above 95F south of Lake Ontario, from Niagara County to Oswego and inland across the Genesee Valley/northern Finger Lakes region. Will continue to highlight possible heat advisories in the HWO product. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Slow cold frontal passage Monday night with PWATs in excess of two inches and short MBE vectors will support risk for tropical downpours within convection. Also potential for severe weather in rain loaded downdrafts. SPC maintains marginal risk for far western counties. Becoming more tolerable remainder of period under broad cyclonic flow. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Fair weather with somewhat more comfortable conditions expected as high pressure over Upper Great Lakes gradually works through our region. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... VFR conditions prevail across all of the TAF sites. Clear skies and dry weather will continue through the remainder of the day. However, winds will begin to pick up to the northeast of the lakes this afternoon, with gusts of 20 to 25 knots. Dry conditions will remain in place through the night tonight, continuing the VFR flight categories through a majority of the TAF sites. The only exception will be the North Country where showers and storms are possible which will impact KART. Outlook... Monday...Mainly VFR. Brief flight restrictions possible in scattered showers and thunderstorms. Monday night...MVFR/VFR. Showers and thunderstorms likely. Tuesday through Thursday...Mainly VFR. && .MARINE... High pressure over the Ohio Valley will slide southeastward some on Sunday. An upper level low and reflected surface low will approach the Great Lakes region by Monday, and this will tighten the surface pressure gradient. While winds will near small craft conditions today on the east ends of the Lakes, they will have a better chance of exceeding the SCA limits Monday. Choppy conditions are expected on both lakes on the northeast end. Behind a cold front winds will veer and freshen from the west to northwest Tuesday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ/Thomas NEAR TERM...EAJ/Thomas SHORT TERM...RSH LONG TERM...RSH AVIATION...EAJ MARINE...EAJ/Thomas
Hazardous weather outlook, Jul 26, 5:05 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 505 AM EDT Sun Jul 26 2020 NYZ001>003-270915- Niagara-Orleans-Monroe- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Temperatures this afternoon will climb to near 90 with heat index values approaching 95. .DAYS TWO THROUGH SEVEN...Monday through Saturday. It will be hot and quite humid for Monday. While the air temperature will climb into the lower 90s...tropical like humidity will help to boost the heat indices to between 95 and 100. This would warrant the issuance of a heat advisory in a later forecast package. There is also marginal risk for severe thunderstorms late Monday afternoon and evening. Primary risk would be damaging wind gusts... in addition to tropical like downpours and cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>013-019>021-085-270915- Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus- Allegany-Southern Erie- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe thunderstorms late Monday afternoon and evening. Primary risk would be damaging wind gusts... in addition to tropical like downpours and cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-014-270915- Wayne-Northern Cayuga-Oswego-Ontario- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Temperatures this afternoon will climb to near 90 with heat index values approaching 95. .DAYS TWO THROUGH SEVEN...Monday through Saturday. It will be hot and quite humid for Monday. While the air temperature will climb into the lower 90s...tropical like humidity will help to boost the heat indices to between 95 and 100. This would warrant the issuance of a heat advisory in a later forecast package. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-270915- Jefferson-Lewis- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-270915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe thunderstorms late Monday afternoon and evening. Primary risk would be strong wind gusts in excess of 40 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-270915- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 505 AM EDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:16 PM EDT | Heat Advisory | BUF | Cayuga, Livingston, Monroe, Niagara, Ontario, Orleans and 2 more | 30 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.